Hail, Sublette
- When
- August 11, 2:15 PM MST
- Where
- Sublette County, 5.72 mi NW of Daniel
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.920, -110.160
The Sublette County Emergency Manager reported quarter size hail that fell northwest of Daniel, WY.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
The Sublette County Emergency Manager reported quarter size hail that fell northwest of Daniel, WY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 11, 2:13 PM MST, 2 minutes earlier.
Area Forecast Discussion National Weather Service Riverton WY 313 PM MDT Thu Aug 11 2022 .SHORT TERM...(This evening through Friday night) Issued at 312 PM MDT Thu Aug 11 2022 Based on satellite trends, have seen some storms start to fire along the moisture plume, but most of this activity has remained to our south across UT/CO/AZ/etc through the morning. Since about 130 PM MDT, convection has started to fire along the Uintas and across Sublette County as well as along the terrain towards the Big Horn Basin. This activity will continue to develop and become widespread across the CWA with a peak between 00Z and 03Z (6PM and 9PM MDT) this evening. Convection will then begin to diminish towards midnight. Cloud cover and drier low-levels (lingering dryness from the ridge that has been centered over us for the last few days) will inhibit stronger storm development for the most part, and showers and thunderstorms will generally be popcorn style across the region. PWATs have increased to 0.75 to 1" across much of the CWA. This will result in locally heavy rainfall. Some of the strongest storms could have some small hail and locally gusty winds, but these are much lower on the threat scale due to warm temps and relatively small dewpoint depressions. PoPs decrease significantly overnight through the early part of the morning. By Noon Friday, convection will again begin to fire up with dewpoints remaining high and PWATs well above normal. Widespread showers and thunderstorms are expected tomorrow afternoon and evening as a result. Locally heavy rainfall and resulting localized flash flooding will be again the main concerns. WPC Excessive Rainfall Outlook (ERO) has been increased to slight risk for Friday in coordination with this concern. The slight risk extends through much of the CWA. Given the flash flood concern, we do plan to flash flood watch for higher elevation zones and western valleys including the Green River Basin beginning Friday. Convective activity (which will continue to be primarily diurnally driven) will again diminish slowly after dark and end after midnight Friday night. .LONG TERM...(Saturday through Thursday) Issued at 312 PM MDT Thu Aug 11 2022 With the H5 ridge centered on western Kansas on Saturday, the door will be open for the continued moisture surge northward into the state. This is noted well in the forecast precipitable water values, which are running near record levels for this time of year, and are matching up well with previous high PW/elevated rainfall events. This will continue the threat for flash flooding for higher elevations Saturday, and continuing into Sunday. The increase in cloud cover will hold back the high temperatures somewhat over the weekend, only reaching the low to mid 80s for most locations. Early next week, the ridge begins to buckle back to the northwest, stretching from the Four Corners back into Idaho. This will shut off the main push of monsoon moisture, but will not clear out any residual moisture left over in the region. This is noted in the PW value model forecast, showing drier air pushing back into the state Monday, but not completely drying out. H7 temps remain decreased into the middle of next week, so temperatures hover near normal for late August. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1113 AM MDT Thu Aug 11 2022 Shower and thunderstorm activity will be building across the state today, and will likely threaten each airport briefly this afternoon and evening. Have added TEMPO groups for all sites this evening, with VCSH continuing through at least 06Z tonight, and may continue overnight east of the Divide. Expect another round of showers and thunderstorms again Friday. && .FIRE WEATHER... Issued AT 312 PM MDT Thu Aug 11 2022 Widespread showers and thunderstorms will occur across the region each afternoon through Monday. Heavy rain and localized flash flooding will be the primary threats. Temperatures will remain near normal and winds will remain light through Monday as well. The moisture will keep fire weather concerns to a minimum through the early part of next week. && .RIW WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Friday morning through Sunday evening for WYZ002-008-009-012>015-023>027. && SHORT TERM...Hensley LONG TERM...Straub AVIATION...Straub FIRE WEATHER...Hensley
Hazardous Weather Outlook National Weather Service Riverton WY 235 AM MDT Thu Aug 11 2022 WYZ001>020-022>030-120845- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 235 AM MDT Thu Aug 11 2022 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Showers and thunderstorms will be widespread across the area this afternoon and evening. Heavy rain and localized flash flooding will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday through Monday...Scattered rain showers and thunderstorms are likely each day. Localized flash flooding will be the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures. TEAM RIVERTON
The Riverton/Lander radar (KRIW), 138 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2022Every state in 2022This day in weather historyWarnings in Wyoming, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052482.